MAUDE Adverse Event Report: CAREFUSION MICROBORE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MICROBORE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 30822
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s report of a broken off tip was confirmed.Visual inspection of the set noted the tip of the male luer was broken off.The broken off tip was lodged within one of the two female ports of the stopcock.Visual inspection under magnification of the male luer and stopcock components observed no markings around or obvious damages or issues.Further inspection of the broken luer tip areas observed whitish colored stress markings at the corresponding areas of breakage.This is likely evidence of excess force being applied.Functional testing was not performed due to separation.The root cause of the break is due to an outside force on the male luer as indicated by the observed stress marks at the break site.The root cause of the outside force could not be determined.
 
Event or Problem Description
This file was created for an unspecified tubing issue in which patient and event information were not provided.Although requested, there is no further patient or event information available.
 
Additional Manufacturer Narrative
Additional information provided:date of event, description of event or problem, report source, adverse event problem & medical products & therapy dates.
 
Event or Problem Description
This file was created for an unspecified tubing issue in which patient and event information were not provided.Although requested, there is no further patient or event information available.Updated event information from customer; "the line was found to be leaking during.Upon inspection it was discovered that (the) tip of the line had broken into (to) stopcock".The customer further confirmed that there was no significant delay in care nor any patient harm as a result of this event.

Brand Name
MICROBORE EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9489470
Report Number9616066-2019-03695
Device Sequence Number1189605
Product Code FPA
UDI-Device Identifier07613203011112
UDI-Public7613203011112
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30822
Device Catalogue Number30822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-BD STOPCOCK, THERAPY DATE UNK.; THERAPY DATE 08/29/2019.